Psycho-Babble Medication Thread 1105903

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Latuda for depression - bad side effects?

Posted by Reggie BoStar on August 25, 2019, at 11:06:57

Hello Everyone,
My pdoc recently added 10mg Latuda to my daily regimen of 450mg Wellbutrin. This was the latest of many attempts since the middle 1990's to put even a small dent in my treatment-resistant severe depression.

The Latuda caused bad side effects on the second day of treatment: malaise, trench mouth (!) exhaustion, confusion, anger (much more so than usual), vivid disturbing dreams, somnolence - I manage to stay away during the day but am constantly struggling not to doze off.

I stopped taking Latuda after day 2 and am still waiting for the side effects to abate, even a little. So far, it's a no-go starting day 4 without it. I'll notify pdoc tomorrow of the change (today is Sunday).

Has anyone else experienced such extreme, fast-onset side effects from Latuda? How much were you taking? Was it in combination with anything else?

If you stopped the Latuda, how long after stopping did you get some relief?

The Wellbutrin has been my baseline treatment for many years. It doesn't do much, but it's better than nothing, and is the only AD I've ever tried that hasn't done more harm than good. It's going to stay, regardless of what happens with the Latuda.

I haven't been here in a long time. Nice to see some of the early posters still here. Hello, Phillipa!

Reggie BoStar

 

Latuda for depression - bad side effects? Reggie BoStar

Posted by Reggie BoStar on August 25, 2019, at 11:35:42

In reply to Latuda for depression - bad side effects?, posted by Reggie BoStar on August 25, 2019, at 11:06:57

In first message,
"I manage to stay away during the day"
should be
"I manage to stay awake during the day"

 

Re: Latuda for depression - bad side effects?

Posted by Lamdage22 on August 26, 2019, at 1:15:54

In reply to Latuda for depression - bad side effects?, posted by Reggie BoStar on August 25, 2019, at 11:06:57

This is why i dont try meds anymore. It has a half life of 18 hours. Maybe you need some more patience.

 

Re: Latuda for depression - bad side effects?

Posted by PeterMartin on August 26, 2019, at 1:56:30

In reply to Latuda for depression - bad side effects?, posted by Reggie BoStar on August 25, 2019, at 11:06:57

Really not sure about Latuda.

Curious though, what generic manufacturer makes the Wellbutrin you're taking? The pills have been consistent (same brand)?

I've read Wellbutrin is one of those meds that has some bad generic makers. If you recently filled that bland got switched brands that could be causing issues too.

Hang in there!

 

Re: Latuda for depression - bad side effects?

Posted by Lamdage22 on August 26, 2019, at 2:39:43

In reply to Re: Latuda for depression - bad side effects?, posted by PeterMartin on August 26, 2019, at 1:56:30

Whats the deal with america and generics? We dont have any problems like that!

 

Latuda for depression - bad side effects? PeterMartin

Posted by Reggie BoStar on August 26, 2019, at 9:18:57

In reply to Re: Latuda for depression - bad side effects?, posted by PeterMartin on August 26, 2019, at 1:56:30

> Curious though, what generic manufacturer makes the Wellbutrin you're taking? The pills have been consistent (same brand)?
> I've read Wellbutrin is one of those meds that has some bad generic makers. If you recently filled that bland got switched brands that could be causing issues too.

I haven't had any bad experiences with Wellbutrin generics that I can remember. However separating a bad generic batch from all the other variables affecting treatment quality would be tough to do, especially with psych meds. The only consistent thing I've been able to do is watch for any changes in any one med.

In this case it was the change from no Latuda to Latuda, not a change in generic mfgs, so I think it's fair to ID it as the cause of the malaise.

The following is TMI about trying to ID generics. You reminded me of why it's essentially impossible nowadays. If you're interested in that, read on. If not, I'll be sticking to problems with my Latuda Rx in future posts in this thread.

************************************
The TMI:

My Wellbutrin's generic was the same before/after Latuda, so there were no changes there that could have caused the side effects - unless, of course, the generic mfg changed its own source for the drug. But how could you track that? Does the mfg really make it, or repackage ingredients from wholesale sources? No way to know.

The current mfg for my Rx of "Buproprion HCL XL" is SciGen Pharmaceuticals, Hauppauge NY, "manufactured for Dr. Reddy's Lab". That's two places where the generic could be botched. In 2008 SciGen had to recall Irbesartan (hypertension med)
because it contained a carcinogenic contaminant. Does that mean their Wellbutrin generic is necessarily suspect? Again, how would I know? SciGen could have purchased wholesale lots and/or ingredients of both drugs from different sources, anywhere in the world.

Previous to that (most of last year) the mfg for my Wellbutrin generic was Par Pharmaceuticals. They're "headquartered in Chestnut Ridge NY" but are part of the "ENDO International Company". Supposedly it's USA based but registered in Ireland for tax purposes. They buy other pharmaceutical companies from...? Do they also wholesale drugs and ingredients from...? When they buy another pharmaceutical, do they just slap their label on drugs manufactured wherever that company is?

It's a mess. Generic brand names mean nothing. The only thing that matters is performance, because there's just no way to ID where any generic at any time is really coming from.

 

Latuda for depression - bad side effects? Reggie BoStar

Posted by Reggie BoStar on August 26, 2019, at 13:00:30

In reply to Latuda for depression - bad side effects?, posted by Reggie BoStar on August 25, 2019, at 11:06:57

Updates 08/26/2019:

Latuda (Lurasidone HCL 20mg 1X/day) are samples from Sunovion Pharmaceuticals, Marlborough MA.

Wellbutrin (Buproprion HCL XL 15mg 3X/day) mfg for this month is Lupin Pharmaceuticals, "multinational", based in Mumbai India. Another change, another variable.

Still suffering some effects of Latuda but seem to be improving on day 5 without.

As far as I'm concerned I'm starting over with Wellbutrin from scratch, but I won't restart Latuda just to see what happens with this new batch of Wellbutrin. Latuda was that bad, I'm not tempting fate with it again.

Pharm rep told me that pharmacy picks generic brand. Prescribing MD only specifies "generic" or name-brand. Might as well throw yet another variable into the mix of generic unknowns.

Back on track: anyone else having bad experiences with Latuda side effects, with or without other meds in combo?

 

Re: Latuda for depression - bad side effects?

Posted by Lamdage22 on August 31, 2019, at 12:53:24

In reply to Latuda for depression - bad side effects? Reggie BoStar, posted by Reggie BoStar on August 26, 2019, at 13:00:30

Yeah bad akathisia


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.